MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INSERT HANDLE; APPLIANCE,FIXATION,NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH INSERT HANDLE; APPLIANCE,FIXATION,NAIL
Catalog Number 03.168.008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent a surgery for fracture with fns.During the surgery when the surgeon connected the insertion handle, insert, plate and bolt, he could not tighten the black screw of the insert because it was stuck.He tried changing the angle after untightening the screw, but the problem did not improve.He tightened the screw forcibly and the surgery was completed successfully.The screw could be rotated smoothly when he disassembled.The surgery was delayed by less than 30 minutes.The sales rep checked the device after the surgery, but he could not reproduce the problem.No further information is available.This complaint involves four (4) devices.This is 1 of 4 for report (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.(b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary visual inspection: upon visual inspection of the complaint device it can be seen that the instrument has a few signs use, but is otherwise in a good condition.Functional test: during investigation a functional test was performed.The two (2) returned instruments passed the functional test.Unfortunately, we could not reproduce the reported problem.Dimensional inspection: the article has passed the function test, no issue could be confirmed, and therefore no dimensional inspection is needed.Document/specification review: the article has passed the function test, no issue could be confirmed, and therefore no document/specification review is needed.Summary: as reported: the sales rep checked the device after the surgery, but he could not reproduce the problem.Unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that during the operation an application error may have taken place.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part: 03.168.008, lot: 170270-103, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 02.Nov.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT HANDLE
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9377155
Report Number8030965-2019-70571
Device Sequence Number19608864
Product Code KTT
UDI-Device Identifier07611819657342
UDI-Public(01)07611819657342
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.008
Device Lot Number170270-103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/02/2019
12/23/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/20/2019
01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1